MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number UNKNOWN TRULIANT COMPONENT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 12/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal brief, on (b)(6) 2017, patient was implanted with the device which failed prematurely, causing pain and difficulty walking, among other injuries and ailments.Recently, patient began experiencing pain, instability, swelling, and difficulty walking, among other injuries and ailments.After (b)(6) 2022, patient received a recall letter regarding his exactech device, and his physician confirmed that he was implanted with a now-recalled device.Patient¿s physician discussed with patient his concerns regarding his recalled exactech polyethylene insert as well as the pain and discomfort patent was recently experiencing.On or about (b)(6) 2022, patient visited hospital at which time he had fluid drawn from his painfully swollen left knee, received a cortisol shot, and was informed that he would need to undergo a revision surgery.Patient is currently waiting to be scheduled for revision surgery which is likely to occur in the coming months.
 
Additional Manufacturer Narrative
Concomitant products: truliant ps cem fem ps cem left sz 4.5 (cat# 02-020-11-0245 / serial# (b)(4).Truliant tib fit tray cem sz 4.5f/3.5t (cat# 02-022-45-4535 / serial# (b)(4).Advanced patella 35mm 3 peg implant (cat# 200-07-35 / serial# (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the patient¿s pain cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.These devices are used for treatment not diagnosis.

Brand Name
TRULIANT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16440774
Report Number1038671-2023-00229
Device Sequence Number15315338
Product Code JWH
UDI-Device Identifier10885862304582
UDI-Public10885862304582
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model NumberUNKNOWN TRULIANT COMPONENT
Device Catalogue Number02-022-35-4515
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer05/08/2023
Not provided
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date05/16/2023
06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale